# SDR CA021210002

- Difficulty date: October 28, 2002
- Submitted: January 6, 2003
- Operation: Air carrier
- Make and model: Diamon DA20-A1
- Engine: Rotax ROTAX912
- Propeller: Hofman HOV352F
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 854116
- Condition: Broken
- Location: Cylinder Head
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, Y, J
- Precautionary procedure: A

## Discrepancy

(CAN) EXHAUST VALVE BROKE AT SEAT CONTACT AREA CAUSING PISTON DAMAGE AND ENGINE STOPPAGE. REMAINDER OF VALVE TRAIN PARTS SHOWED MORE WEAR THAN NORMAL INDICATING HAMMERING OF VALVE TRAIN COMPONENTS. THIS CONDITION IS RELATED TO IMPROPER PURGING OF THE OIL SYSTEM AT ENGINE INSTALLATION.
